MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE CD 10 MM HEIGHT "USE WITH PLATE 3; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE CD 10 MM HEIGHT "USE WITH PLATE 3; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Mechanical Problem (1384); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source - (b)(6).Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that an articular surface has damage and an edge that does not allow proper implantation.Another articular surface was used.There is no additional information available at this time.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: type of investigation - 4114 - device not returned code is n/a which was reported on initial report.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned deivce shows that the dovetail feature is compressed and flared out.Also the proximal and distal surface exhibit damage in various areas of device surface.The root cause is attributed to use error.There are warnings in the package insert that this type of event can occur and risks are addressed in risk documentation.The contact was sent the investigation results.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE SIZE CD 10 MM HEIGHT "USE WITH PLATE 3
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11100459
Report Number0001822565-2020-04246
Device Sequence Number11583849
Product Code JWH
UDI-Device Identifier00889024211766
UDI-Public(01)00889024211766
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00596403010
Device Lot Number64487276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/24/2020
Supplement Date Received by Manufacturer02/24/2021
08/16/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date02/26/2021
08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1